It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


My entire story sounds like something out of a soap opera digest and it's kind of silly when I look back at it and realize what it sounds like. I worked for Ma Bell for 23 years, and we moved into a new building. I began to get sick, strange things like sudden, unexplained fevers to 104 that would go away as quickly as they came on, rashes, fatigue, irritability, and excruciating pain when I would sit for any length of time, which is what I did all day as a service representative. I would stand and do my job, but my supervisors said that "caused distraction" and told me to sit. I began going to doctors to try and find out what was wrong with me. They all said it was probably something in the building we moved into, but without thorough investigation by the proper authorities, there was no way to prove it. I was mostly put on steroids then. Others in my office began to get sick but not to that extent. I began to get hives so bad that I would swell up in my face like a monster. I began to miss all lot of work. It became a nightmare. To make a long story short, after 3 years of symptoms and no results after seeing 19 doctors and missing more and more work, they fired me. Of course, I lost my insurance, had no way to see a doctor, but the strange thing was that once I was home for two weeks, the symptoms all disappeared except for the pain. I was fine. I was in the process of trying to get my job back through the union and had been promised I could go back to work, but then they told me there was no place for me. I found other work and got benefits back. I went back to doctors about the pain in my legs and hips and finally was told that I had avascular necrosis of both hips to the point of collapse, needed surgery, and it was probably caused by the steroids they used to treat the other symptoms. The only problem I had with that was that I had the leg and hip pain before I ever took the first steroid, so I'm not sure if that was the cause or not. At any rate, I eventually had the hip surgery, which requires massive amounts of narcotics, which I took with no problem. That was in 1992. I still had pain and in 1995, my doctor told me there was a new drug out called Ultram that worked well, had no side effects, and was safe. I started taking it, and it worked GREAT. I thought I had found my miracle drug. Then the trouble started with taking more and more. I never got hooked on the morphine, Dilaudid, Vicodin, or anything else I took for long periods of time after my hip surgeries. I quit those drugs without any problem whatsoever. The Ultram was different. I had my surgeries at two different times 2 years apart. Both times I took the heavy narcotics with no problem quitting. It wasn't until I started the Ultram that I began to have problems with depression and all the other things I experienced. I would be fine as long as I was taking it, but then like I said before, I needed more and more, not for pain so much but just because I felt so lousy if I didn't take it. It was like a sneaky little monster creeping into my life stealing my life away from me if I didn't have it. I realized I had a problem and attempted to stop it. It was AWFUL!! The withdrawal symptoms were unbearable. My poor husband and children thought I had gone mad. I had to tell them their wife and mother was addicted, and that broke my heart, but I needed their support and understanding of what was going on. I couldn't bear the withdrawals, so I started taking the Ultram again. This happened twice before I finally think I've made it. It's been 2-1/2 weeks and I still live in a dark hole where nobody else can come. I have constant pain everywhere, not just my legs and hips any more, whole-body pain that is excruciating. I think the worst is the depression and the hot and cold, clammy sweats that come on about 15 times a day and the lack of sleep. Is this ever going to end? I love my husband and children more than anything in the world, but they look at me now as if I was some kind of degenerate druggie who can't cope any more. The sad thing is that I know if I call my doctor and ask for more Ultram, he would give it to me and I would feel fine. I won't let myself do that ever again.





All times are GMT -7. The time now is 10:32 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!